Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 427, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 3, 2011, 10:54 PM EDT for Oldham County, Trimble County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2011, 10:54 PM EDT (02:54 UTC)
- Expired
- Sep 3, 2011, 11:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Oldham County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 11:18 PM EDT | TSTM WND DMG | Bedford, KY | TREES AND POWER LINES DOWN. REPORT RECEIVED VIA JEFFERSON COUNTY INDIANA DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302
WUUS53 KLMK 040254
SVRLMK
KYC185-223-040330-
/O.NEW.KLMK.SV.W.0427.110904T0254Z-110904T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 PM EDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 1130 PM EDT
* AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR OLDHAM...MOVING NORTHEAST
AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BEDFORD...
MOUNT PLEASANT...
TROUT AND PROVIDENCE...
MONITOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3866 8525 3861 8521 3859 8521 3858 8519
3850 8529 3850 8531 3846 8535 3849 8545
3852 8545 3853 8542 3855 8541 3859 8543
3872 8540
TIME...MOT...LOC 0254Z 205DEG 15KT 3855 8536
WIND...HAIL 60MPH 0.88IN
$$
SCHOETTMER2 follow-up statements
087
WWUS53 KLMK 040314
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1114 PM EDT SAT SEP 3 2011
KYC185-040324-
/O.CAN.KLMK.SV.W.0427.000000T0000Z-110904T0330Z/
OLDHAM KY-
1114 PM EDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OLDHAM COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3866 8525 3861 8521 3859 8521 3858 8519
3850 8529 3850 8531 3853 8542 3855 8541
3859 8543 3872 8540
TIME...MOT...LOC 0314Z 208DEG 11KT 3860 8533
$$
KYC223-040330-
/O.CON.KLMK.SV.W.0427.000000T0000Z-110904T0330Z/
TRIMBLE KY-
1114 PM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR TRIMBLE COUNTY...
AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEDFORD AND MOUNT
PLEASANT...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BEDFORD...
PROVIDENCE...
MONITOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3866 8525 3861 8521 3859 8521 3858 8519
3850 8529 3850 8531 3853 8542 3855 8541
3859 8543 3872 8540
TIME...MOT...LOC 0314Z 208DEG 11KT 3860 8533
WIND...HAIL 60MPH 0.88IN
$$
SCHOETTMER722
WWUS53 KLMK 040331
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1131 PM EDT SAT SEP 3 2011
KYC223-040340-
/O.EXP.KLMK.SV.W.0427.000000T0000Z-110904T0330Z/
TRIMBLE KY-
1131 PM EDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR TRIMBLE COUNTY HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. HOWEVER...STRONG STORMS REMAIN IN THE REGION AND GUSTY WINDS
UP TO 50 MPH...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING ARE
STILL THREATS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3866 8525 3861 8521 3859 8521 3858 8519
3850 8529 3850 8531 3853 8542 3855 8541
3859 8543 3872 8540
TIME...MOT...LOC 0314Z 208DEG 11KT 3860 8533
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 9:17 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 3, 9:17 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 917 PM EDT SAT SEP 3 2011 ...FORECAST UPDATE... CONVECTIVE TRENDS HAD DIED OFF THROUGH THE EVENING HOURS HOWEVER IT APPEARS THERE MAY BE A FEW COMPONENTS RESPONSIBLE FOR AN INCREASE IN ACTION ACROSS SOUTH CENTRAL KENTUCKY AND SOUTHERN INDIANA AS WE MOVE INTO THE OVERNIGHT HOURS. FIRST FEATURE TO NOTE IS AN OUTFLOW BOUNDARY THAT IS NOW SINKING ACROSS SE INDIANA INTO THE NORTHERN FRINGES OF OUR CWA. EXPECT THAT ISOLATED STORMS WILL BE POSSIBLE NORTH OF THE OHIO RIVER OVER THE NEXT COUPLE OF HOURS. ALSO...A CLUSTER OF CONVECTION HAS GOTTEN GOING ACROSS CENTRAL TENNESSEE AND THIS APPEARS TO BE ASSOCIATED WITH A WEAK LLJ BETWEEN 20 AND 25 KNOTS. FEATURE WAS EVIDENT ON 00Z BNA SOUNDING...RUC MESOANALYSIS AND 18Z WRF. CLUSTER OF STORMS WILL GRADUALLY MOVE INTO OUR SOUTHERN CWA BORDER OVER THE NEXT COUPLE OF HOURS. FINALLY... OUTLFOW FROM EAST KENTUCKY STORMS THAT BLEW UP ALONG THE SPINE OF THE APPALACHIANS IS WORKING WESTWARD AND COULD PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT IN THE LAKE CUMBERLAND TO BLUEGRASS REGION BY MIDNIGHT AND AFTER. BEST COVERAGE MAY END UP BEING IN THE BLUEGRASS WHERE OUTFLOW BOUNDARY FROM THE NORTH AND OUTFLOW BOUNDARY FROM THE EAST COLLIDE. 12Z SPC WRF HAS A PRETTY DECENT HANDLE ON WHAT IS GOING ON TO THIS POINT. OTHERWISE...COLD FRONTAL BOUNDARY THAT WILL ARRIVE TOMORROW IS CURRENTLY LOCATED FROM CENTRAL WISCONSIN SOUTHWESTWARD TO CENTRAL OKLAHOMA. CONVECTION IS ONGOING AHEAD OF THIS FRONT AND OUR NORTHWESTERN CWA STILL COULD GET IN ON MORE SCATTERED SHOWERS AND THUNDERSTORMS AROUND DAWN. MEANWHILE...BLOWOFF CIRRUS DEBRIS FROM LEE WILL GRADUALLY STREAM OVERHEAD. LOWS LOOK ON TRACK FOR THE LOWER TO MID 70S IN MOST PLACES OVERNIGHT. .SHORT TERM (TONIGHT - SUNDAY NIGHT)... FOR THE REST OF THIS AFTERNOON AND EVENING...WILL CONTINUE A 20% POP. VIS SATELLITE IMAGERY DEPICTS A GOOD CU FIELD ACROSS THE REGION...ALTHOUGH BEST CAPE AND CU LOOK TO BE TO OUR WEST...NORTH...AND EAST. SO...WE MAY NOT SEE SOME OF THE STRONGEST STORMS. PERHAPS JUST A GARDEN VARIETY T-STORM OR TWO IN OUR AREA. AFTER SUNSET ANY DIURNALLY DRIVEN CONVECTION SHOULD DISSIPATE. MID AND UPPER LEVEL CLOUD COVER FROM TROPICAL STORM LEE WILL INCREASE OVERNIGHT AS IT SPINS OVER LOUISIANA. BY SUNRISE...A COLD FRONT WILL BE FAST APPROACHING FROM THE NW. CONVECTION AHEAD OF THIS FRONT COULD START AS EARLY AS MID TO LATE MORNING OVER SOUTHERN INDIANA AND NORTHERN KY. THE ACTUAL COLD FRONT AND ASSOCIATED LINE OF STORMS LOOKS TO CROSS OUR AREA DURING THE LATE AFTERNOON AND INTO THE EVENING HOURS. CLOUDS ARE EXPECTED TO OVERTAKE THE AREA DURING THE MORNING HOURS LIMITING MUCH IN THE WAY SFC INSTABILITY. STILL THIS IS A VERY DYNAMIC FRONT WITH UPPER LEVEL SUPPORT THAT WILL BE FED MOISTURE FROM THE TROPICAL STORM. SOUNDINGS INDICATE STEEP LOW/MID LEVEL LAPSE RATES WITH PWATS IN THE 1.7 TO 1.9 INCH RANGE. THINK THAT OUR BEST CHANCE FOR STRONG TO SEVERE STORMS WOULD BE IN THE EASTERN FORECAST AREA (LATER CLOUD COVER ARRIVAL...MORE CHANCE TO DESTABILIZE) AS PREVIOUS FORECASTER MENTIONED...DURING THE MID TO LATE AFTERNOON HOURS. THE MAIN THREAT WOULD BE DAMAGING WINDS. ONCE WE GET INTO THE EVENING HOURS...THE REMNANTS OF THE TROPICAL STORM LOOK TO LINK UP WITH THE COLD FRONT HELPING TRANSITION STORMS TO HEAVY RAINERS. AN AXIS OF HEAVIER RAIN LOOKS TO SET UP SOME PLACE WEST OF THE APPALACHIANS SUNDAY NIGHT DEPENDING ON HOW THE FRONT/TROPICAL REMNANTS INTERACT. ACCORDING TO HPC AND A MEAN SOLN OF AVAILABLE MODEL GUIDANCE...EAST CENTRAL KY MAY GET IN ON THIS HEAVIER RAIN AXIS WITH 1 TO 3 INCHES POSSIBLE SUNDAY NIGHT. GIVEN THE DRY CONDITIONS AS OF LATE...THE AREA SHOULD BE ABLE TO SOAK UP THIS MUCH NEEDED RAINFALL. IT SHOULD BE NOTED THAT THE EXACT LOCATION OF HEAVY RAIN IS STILL UNCERTAIN AND COULD SHIFT WEST OR EAST OF THE EXPECTED TRACK BY TOMORROW NIGHT. AS FOR TEMPS...WE SHOULD BE PRETTY MILD IN THE LOW TO MID 70S FOR LOWS TONIGHT. SUNDAY/S HIGHS WILL BE DEPENDENT ON CLOUD COVER/PRECIP...WILL GO WITH LOW TO MID 80S FOR NOW. SUNDAY NIGHT/S LOWS WILL BE IN THE LOW TO MID 60S. .LONG TERM (MONDAY - SATURDAY)... SIGNIFICANT UPPER TROFFING WILL DOMINATE THE LONG TERM WITH COOLER THAN NORMAL TEMPERATURES AND A GOOD CHANCE OF BENEFICIAL RAINS IN THE AREAS THAT NEED IT MOST. THE REMNANTS OF TROPICAL STORM LEE WILL ALSO BE A BIG PLAYER IN OUR WEATHER NEXT WEEK. MONDAY MORNING THE CIRCULATION WILL BE CENTERED AROUND NEW ORLEANS AT THE END OF A COLD FRONT STRETCHING UP TO ANOTHER AREA OF LOW PRESSURE OVER THE SAINT LAWRENCE VALLEY. LEE WILL RIDE UP THE FRONT AHEAD OF AN APPROACHING UPPER TROF INTO ALABAMA AND GEORGIA TUESDAY AND THEN INTO THE CAROLINAS WEDNESDAY AND THURSDAY BEFORE LOSING MUCH OF ITS IDENTITY. MOISTURE FROM LEE WILL STREAM NORTHEASTWARD AND WILL EVENTUALLY BE BROUGHT INTO THE UPPER TROF THAT IS EXPECTED TO BE OVERHEAD FOR MUCH OF THE WEEK. AS A RESULT WE HAVE POPS TO ONE DEGREE OR ANOTHER THROUGHOUT MUCH OF THE REGION FOR MUCH OF THE WEEK...WITH THE BIGGEST POPS IN THE EAST. SOUTHEASTERN SECTIONS OF CENTRAL KENTUCKY...INVOF LAKE CUMBERLAND...HAVE DESCENDED INTO SEVERE DROUGHT RECENTLY BUT THIS IS THE REGION WITH THE BEST SHOT AT SIGNIFICANT RAINFALL. RIGHT NOW THE BEST CHANCES FOR RAIN IN THE LAKE CUMBERLAND REGION APPEAR TO BE MONDAY THROUGH TUESDAY. OVER THE COURSE OF THE WEEK 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE. HIGHS MONDAY THROUGH THURSDAY WILL GENERALLY BE IN THE 70S THOUGH ON TUESDAY THE FAR EAST MAY STRUGGLE TO GET OUT OF THE 60S DEPENDING ON RAIN AND CLOUD COVER. BY FRIDAY AND SATURDAY SOME LOW 80S MAY COME BACK IN TO THE REGION...WHICH IS CLOSE TO NORMAL FOR THIS TIME OF YEAR. NO SEVERE WEATHER IS EXPECTED NEXT WEEK. AS A MATTER OF FACT NOT EVEN MUCH THUNDER IS ANTICIPATED...WITH THE BEST CHANCE OF THUNDER RIGHT NOW LOOKING TO BE ON FRIDAY WITH SLIGHTLY STEEPER MID LEVEL LAPSE RATES. && .AVIATION (00Z TAF ISSUANCE)... CONVECTIVE TRENDS HAVE DIMINISHED OVER THE PAST COUPLE OF HOURS. AS A RESULT...EXPECT DRY AND MOSTLY CLEAR CONDITIONS AT THE TERMINALS FOR THE REMAINDER OF THE OVERNIGHT. THERE IS SOME CONCERN FOR MVFR VIS RESTRICTIONS AT BWG TOWARD DAWN...HOWEVER CONVECTIVE BLOWOFF FROM LEE COULD LIMIT RADIATIONAL COOLING AND PREVENT FOG FORMATION. CONFIDENCE IS TOO LOW TO MENTION FOG IN THE FORECAST FOR NOW. OTHERWISE...SOME UPPER LEVEL CLOUDS WILL INCREASE OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT AND ASSOCIATED CONVECTION WILL APPROACH SDF/LEX AROUND OR SHORTLY AFTER SUNRISE TOMORROW MORNING. WHILE THE STRONGEST LINE OF STORMS ALONG THE FRONT ISN/T EXPECTED TO IMPACT THE TAF SITES UNTIL MID TO LATE AFTERNOON TOMORROW...SHORT RANGE MODELS HINT THAT SOME ISLD-SCT CELLS COULD POP UP BEFORE THE MAIN LINE SO WILL INCLUDE VCSH AND CB AFTER 12Z TOMORROW. THE MAIN LINE OF STORMS LOOKS TO IMPACT THE TAF SITES BETWEEN ABOUT 19 TO 21Z BRINGING MVFR OR WORSE VSBYS AND CIGS. WINDS WILL REMAIN LIGHT AND VARIABLE OR LIGHT SE TONIGHT...TURNING SW FOR TOMORROW MORNING. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........BJS SHORT TERM.....AMS LONG TERM......13 AVIATION.......BJS
Hazardous weather outlook, Sep 3, 9:36 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 936 PM EDT SAT SEP 3 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050145- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 936 PM EDT SAT SEP 3 2011 /836 PM CDT SAT SEP 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY. ANY STORM WHICH FORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING. BEST CHANCES FOR STORMS WILL BE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY AROUND DAWN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST ON SUNDAY AND WILL BRING THUNDERSTORMS TO THE AREA MAINLY SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. WHILE A WIDESPREAD SEVERE EVENT IS NOT EXPECTED...A FEW OF THE STRONGEST STORMS COULD PRODUCE DAMAGING WIND GUSTS IN ADDITION TO BRIEF HEAVY RAIN AND CLOUD-TO- GROUND LIGHTNING. REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE LOWER OHIO VALLEY FOR MUCH OF THE WORK WEEK. AMPLE SHOWERS AND OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. BJS/13
In the hours before
Special weather statement, Sep 3, 9:16 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
916 PM EDT SAT SEP 3 2011
KYZ075-040130-
MONROE-
816 PM CDT SAT SEP 3 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOMPKINSVILLE...AND MOVING NORTHWEST AT 10
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TOMPKINSVILLE...
EMBERTON AND FORKTON...
GUM TREE AND MUD LICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3674 8594 3684 8576 3684 8575 3667 8565
3664 8580
TIME...MOT...LOC 0116Z 152DEG 8KT 3670 8578
SCHOETTMERSpecial weather statement, Sep 3, 10:38 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 PM EDT SAT SEP 3 2011
KYZ072-073-040300-
ALLEN-SIMPSON-
938 PM CDT SAT SEP 3 2011
...GUST FRONT WITH 40 MPH WINDS AHEAD OF A THUNDERSTORM...
AT 1034 PM EDT/934 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF PORTLAND...
AND MOVING NORTHWEST AT 15 MPH.
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED AHEAD OF THIS
STORM.
MAINLY RURAL AREAS OF SIMPSON AND WESTERN ALLEN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3665 8659 3664 8674 3667 8676 3673 8675
3687 8664 3686 8659 3683 8657 3681 8641
3679 8639 3681 8636 3680 8633 3664 8630
3665 8652 3663 8657
TIME...MOT...LOC 0237Z 143DEG 13KT 3646 8643
SCHOETTMERSpecial weather statement, Sep 3, 10:46 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EDT SAT SEP 3 2011
INZ092-KYZ031>033-040315-
CLARK-HENRY-OLDHAM-TRIMBLE-
1046 PM EDT SAT SEP 3 2011
...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM NEAR LA GRANGE...AND MOVING NORTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LA GRANGE...
OLDHAM...
SLIGO AND PENDLETON...
BETHLEHEM...
WISES LANDING AND OTTO...
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
17 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3859 8549 3859 8543 3853 8514 3832 8537
3839 8558 3861 8550
TIME...MOT...LOC 0246Z 205DEG 15KT 3845 8542
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:16 PM EDT | Special Weather Statement | LMK | Monroe | 14 min |
| Sep 3, 10:38 PM EDT | Special Weather Statement | LMK | Simpson | 22 min |
| Sep 3, 10:46 PM EDT | Special Weather Statement | LMK | Oldham | 29 min |
| Sep 3, 11:15 PM EDT | Special Weather Statement | LMK | Simpson | 30 min |
| Sep 3, 11:29 PM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Sep 3, 11:42 PM EDT | Special Weather Statement | LMK | Trimble | 33 min |
| Sep 3, 11:49 PM EDT | Special Weather Statement | LMK | Logan | 26 min |
| Sep 4, 12:10 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 35 min |
| Sep 4, 12:21 AM EDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 39 min |
| Sep 4, 1:16 AM EDT | Special Weather Statement | LMK | Allen | 29 min |
| Sep 4, 2:08 AM EDT | Special Weather Statement | LMK | Butler | 37 min |
| Sep 4, 2:16 AM EDT | Special Weather Statement | LMK | Ohio | 29 min |
| Sep 4, 2:59 AM EDT | Special Weather Statement | LMK | Butler | 46 min |
| Sep 4, 3:03 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 27 min |
| Sep 4, 1:43 PM EDT | Special Weather Statement | LMK | Madison | 32 min |
| Sep 4, 1:49 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 14 min |
| Sep 4, 2:06 PM EDT | Special Weather Statement | LMK | Casey | 24 min |
| Sep 4, 2:15 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 30 min |
| Sep 4, 2:31 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 29 min |
| Sep 4, 2:35 PM EDT | Special Weather Statement | LMK | Marion | 25 min |
| Sep 4, 2:45 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Sep 4, 2:58 PM EDT | Areal Flood Advisory | LMK | Madison | 2 hr |
| Sep 4, 3:01 PM EDT | Special Weather Statement | LMK | Bullitt, Marion, Nelson, Washington | 29 min |
| Sep 4, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 19 min |
| Sep 4, 3:33 PM EDT | Special Weather Statement | LMK | Bullitt, Nelson, Washington | 27 min |
| Sep 4, 3:37 PM EDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 38 min |
| Sep 4, 3:39 PM EDT | Special Weather Statement | LMK | Logan | 36 min |
| Sep 4, 3:50 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 25 min |
| Sep 4, 4:07 PM EDT | Special Weather Statement | LMK | Harrison | 38 min |
| Sep 4, 4:17 PM EDT | Special Weather Statement | LMK | Butler, Grayson, Logan | 28 min |
| Sep 4, 4:23 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 37 min |
| Sep 4, 4:33 PM EDT | Special Weather Statement | LMK | Casey, Green, Taylor | 27 min |
| Sep 4, 4:36 PM EDT | Special Weather Statement | LMK | Woodford | 24 min |
| Sep 4, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 34 min |
| Sep 4, 5:33 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 27 min |
| Sep 4, 5:44 PM EDT | Tornado Warning | LMK | Green, Metcalfe | 18 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.